I have posted this to another forum and may have done so accidentally. However, this is my question/situation. I am currently on an insulin regimen.
There are times when I check my urine for ketones when my blood glucose is particularly high. For example, this morning before I had eaten a bite, my blood sugar was 406. I checked my urine for ketones at that time and it showed moderate to high amounts of ketones in my urine. This afternoon after I ate, my blood sugar was 521 and I checked for ketones again. On the second check, it was negative to a trace. Does anyone have any ideas what could cause this to happen? From going high to moderate amounts to none at all?
I often think I am experiencing some strange signs which are probably due to the high blood sugar and nothing else. They are:
1)High glucose readings...anywhere from 386 to well over 600
3)Aching limbs and stiff joints
4)Blurred vision...also when I am in a sunny room, it looks like I'm peeping through cotton, as if everything has white or fuzzy'halos' around it
5)Breath odor...not sure if it's associated with ketosis or not
7)Stomach pain, usually in the center of my stomach
8)Extreme hunger so bad that it makes me feel as if I'm going to throw up.
Sorry for the mess. Thanks for any information you may have. I haven't been to see my doctor, because I don't want to appear paranoid if it's nothing.
I'm sure the JDRF vol will tell you something similar to this, but since they haven't replied just yet...........
I can't say this for sure since obviously I'm not a doctor and don't know your medical history, but ketones in your urine can lead to major health problems especially considering the symptoms you've described. You could easily be in DKA (diabetic ketoacidosis) which requires immediate medical attention. I would guess that if you called your doctor and explained your symptoms, he/she may tell you to go the emergency room immediately. But either way, PLEASE GET IMMEDIATE MEDICAL ATTENTION so you can get treated and be ok!!!!!
I am volunteer, and the mom of a type one and daughter of a type 2 diabetic, not a physician. I can tell you that ketoneacidosis is not to be taken lightly. It is recommended that you call your physician when ketones are present.
Ketones usually happen when your blood sugars are running over 250
, it happens a by product when the body is running high it breaks down fat cells to get energy, when this happens the side effect is ketoacidosis.
If ketones are trace to small: it is usually recommended to drink lots of sugar free fluids and check for ketones every few hours. (Some doctors suggest a small dose of fast acting insulin- check with your doctor)
If ketones are moderate to large; it is usually recommended to contact your doctor to see how much short acting insulin to take (some doctors have a sliding scale on how much to give) Continue to drink lots of fluids.
If a person has moderate to large ketones they have a condition called Ketoacidosis may be developing, this could be accompanied by vomiting and if severe coma.
We usually start out by giving our daughter extra fluids, we do have a sliding scale from our doctor on how much extra insulin to give her depending on the level of ketones.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.